Lyrica is an anticonvulsant used to manage fibromyalgia, neuropathic pain resulting from diabetic peripheral neuropathy, postherpetic neuralgia, and as adjunctive therapy for those with partial onset seizures. 

Find out more about side effects and withdrawal from this link.

Full prescribing information is available at:

http://dailymed.nlm.nih.gov/dailymed/drugInfo.cfm?id=5166

Check out Wikipedia for more user-friendly information:

http://en.wikipedia.org/wiki/Lyrica 

Join Over 145,000 Subscribers
at The People's Pharmacy

Get our FREE daily email newsletter with breaking health news, prescription drug information, home remedies and a preview of our award-winning radio show.

  1. Heather
    Oregon
    Reply

    I have been taking lyrica for 3 months. The first month I was on a very low dose, but saw improvement in nerve pain from herniated disk. Upped the dose to 300/day as I have fibro and other issues. Gained 15+lbs.

    The pain was so much better for a whole month I lived like a real person! Oh! I was thrilled! Then in the last week I noticed a lot if swelling in my hands/feet. Depression, feeling like I am dragging another person behind me… it is hard to move my body…. and… Most of my pain is back. (Not the nerve pain yet).

    I have already been slowly skipping doses and the swelling is visibly better as is the depression.. I am afraid my one month of normal living may be all I get….?

  2. Wa nda
    Alaska
    Reply

    I don’t have fibro. I have ankylosing spondilitis which is an autoimmune arthritis. I have chronic pain in my joints esp my lower back. I also have some burning pain in my feet due to chemo treatment for cancer.

    I was on a pain contract for 3 years but decided the addiction factor was too much and quit cold turkey. Talk about withdrawals, but after a month I felt human again. And in pain again. I went on a road trip to see my daughter in Portland. All the walking and driving made my knee hurt so much that I cut the trip short. I was recommended a total knee replacement and lay on the couch for a month while I waited to see the surgeon.

    My knee felt better after a long rest, but the rest of me was still in pain. So I tried Lyrica. I take a high dose once a day at night and it’s like a miracle drug. Most of my pain is gone, even in my knee, I sleep well and my anxiety level is low. Re: my knee, I’ve seen the xray and know I still need to replace it, it’s bone on bone. No headaches like when I was taking Norco. The weight gain thing is strange. I gained weight right away, like a pound a day. Some of it must be water weight, but I also noticed that my satiation trigger was just gone. I could eat a meal and then eat another one an hour later. I didn’t really feel hungry, food just tasted good and I got satisfaction from eating. Bottom line was I was eating too much without realizing it.

    After reading this forum and others, I’m going to try and eat more thoughtfully and try not to gain anymore weight. I’d hate to have to stop the Lyrica. I’m wondering if I can take it every other day and still get relief. This is not condoned by my doctor. I want to keep taking the Lyrica, but want to skip the bad side effects. Blurry vision is one that really bothers me. Anyway, Lyrica has helped my pain to the point I can live almost normally. I’m not going to quit until I’ve explored all dosage avenues. Thanks for listening.

  3. gary g
    Reply

    I have been on lyrica for 10 weeks. I’m very sick with pain I never had before. I had an operation to clean out a stint, and have been sick since. I want to vomit but can’t. Stomach hurts 24/7 and feels like a lot of pressure of gas in my stomach. Cold sweats, and a lot more. I haven’t taken lyrica in say 3 weeks and still pain persists.
    How long does it take to get lyrica out of your system ???… I asked 2 pharmacists who work for the same company and got 2 different answers, I’m really scared the doctor in surgery messed up. I’m 72 and not ready to die yet, any help would be appreciated. I’m really scared in ohio///gary g

  4. Lcb
    Reply

    I started taking Lyrica 10 days ago for RLS and fibromyalgia. I was taking gabapentin but it had stopped working. I gained 14 pounds on the gabapentin, and now I’ve gained 5 pounds more on the Lyrica. I have edema as well. I’m sleepy for most of the day and I feel like I’m dragging my body around.
    I have no energy. husband tells me I’m irritable with the kids, and that I can’t seem to remember things anymore. All of this is quite a drastic change from my usual energetic, tireless self. I don’t like how I feel, and to make the most important point: Lyrica doesn’t seem to help much. I still have tons of pain, and RLS at night. So, I have an appt with my doctor to ask for a change. I believe that these medicines work very well on some people, but we are all so different… It doesn’t work for me.

  5. JSG
    Reply

    I was on 75mg 2 xs a day for 8 months for fibromylalgia prescribed by a rheumatologist. I, too, started having problems with eyesight (my eye dr could NOT update my lenses due to Lyrica causing severe blurriness) I also had memory loss, anxiety, and trouble sleeping. I suffer from chronic constipation due to diverticulitis, and the Lyrica was making this worse. I weaned off over a 3 week period. OMG! The withdrawal was/is terrible.
    I am 9 weeks into it, and still have terrible throbbing ongoing headaches, difficulty swallowing, and went from 134 lbs to 118! I feel like I’m dying most of the time. I went to my current neurologist today and was told there were no such symptoms from Lyrica withdrawal! Google it, Dr! Please if anyone reading this is considering taking Lyrica, reconsider! If you have side effects like I did, then decide to go off, you may be looking at a long recovery and NO help from a doctor. They are all denying any problems with this medication. Please read the “Lyrica Withdrawal” posts first!

  6. MRB
    Reply

    I was placed on lyrica by a neurologist for radiculopathy from my lower back. I started at 50mg and after a month of no effects, raised to 75. Still no effects but gained 10 lbs. I went to an orthopedic surgeon who recommended tapering off the Lyrica and just taking Advil or Motrin as needed and to do physical therapy. I hope this will do the work, but I will never never go back to taking lyrica ever again. My eyesight started to blur after 40+ years of good eyesight. Pain continued while using it. No good for me.

  7. psp
    Reply

    I have been on Lyrica for a little over two years now and like Jeanne, I have put on over 50 lbs. I was at approximately 145 lbs before now I am back down to 193 after a high of 210! I am on 5’5″! The added weight is interfering with over health issues.
    Has anyone had Lyrica stop working as well as it used to, and what did you do at that point? I am going to the doctor next week to discuss this problem.

  8. se
    Reply

    I’ve been on Lyrica for neuropathic pain for 2 years. I gained nearly 25 lbs, then suddenly lost it all, maybe because of a change in my other prescriptions. I’m quite active and did not have an increase in appetite, so the whole thing was a total mystery to me. Interesting about the joint pain — I’ve also had horrible pain in my hips that has been diagnosed as back pain and vitamin d deficiency. I also wonder if it’s the Lyrica. I’ve noticed a decline in how much the Lyrica helps but I’m not willing to increase the dose anymore because of drowsiness and memory problems. I’ve decided to stay on it because the other drug options for me have caused much worse side effects.

  9. Jeanette
    Reply

    I have been taking Lyrica for over 1 yr. I have gained about 15 lbs. When I first starting taking it the pain in my feet was gone. But after about 6 months I needed an increase in the mg. Now I’m at the top of mg’s I can take. Pain is better but not as good as it was at the beginning. I have noticed that my knees and hip joints are really bothering me. I didn’t have this problem before and am wondering if this is connected to Lyrica.

  10. Jeanne
    Reply

    Been on Lyrica for Fibro pain for almost a year. Doctor said most weight I would gain was 10 lbs. Well, 50 lbs. later the pain is mostly under control, but weight gain isn’t. Anyone else experience this much weight gain without any increase in food or decrease in activity?

  11. D.R.
    Reply

    Symptoms: back pain from bulging disc, advanced stenosis, sciatica pain.
    I’ve been on hydrocodone for years.
    After only three (3) days on Lyrica,( 1 at night) I noticed an immediate urge, upon waking, to eat, a lot. There’s your weight gain!
    Upon waking, very groggy and dizzy, going away after about two hours. But,+, pains gone.
    Also, my family Doc did not inform me of the inherent risks of blurred vision, although I have a history there. Not worth it. Thanks.

What Do You Think?

We invite you to share your thoughts with others, but remember that our comment section is a public forum. Please do not use your full first and last name if you want to keep details of your medical history anonymous. A first name and last initial or a pseudonym is acceptable. Advice from other commenters on this website is not a substitute for medical attention. Do not stop any medicine without checking with the prescriber. Stopping medication suddenly could result in serious harm. We expect comments to be civil in tone and language. By commenting, you agree to abide by our commenting policy and website terms & conditions. Comments that do not follow these policies will not be posted.

Your cart

Total
USD
Shipping and discount codes are added at checkout.